I accidentally took two atorvastatin 40mg. Will this hurt me?
Question posted by shirleycyz on 27 Aug 2019
Last updated on 27 August 2019 by Sabrina1234
Just once you'll be fine because 80mg is the maximum daily recommend dose for an adult
Intake of a total of 80mg of atorvastatin is still within the recommended dose of this medication. Therefore, there is no need to worry about drug toxicity. Taking an extra dose of atorvastatin by accident is unlikely to harm you.
However, since your doctor recommended 40mg for your particular health condition, the side effects of this medication might be enhanced due to the doubled dose. In these cases, the patient is treated symptomatically. Common side effects patients may experience include cold symptoms such as runny nose, sneezing, and coughing, diarrhea, gas, heartburn, and joint pain. Unless there is a symptom, there's no need to worry.
- Atorvastatin uses and safety info
- Atorvastatin information for Healthcare Professionals (includes dosage details)
- Side effects of Atorvastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.